SciELO - Scientific Electronic Library Online

 
vol.23 issue2Contribution of nuclear medicine in lymphomas approachBlood donation act in the point of view of technicians and donors author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Revista Brasileira de Hematologia e Hemoterapia

Print version ISSN 1516-8484On-line version ISSN 1806-0870

Abstract

LONGHI, Fernanda; LAKS, Dani  and  KALIL, Nelson G.N.. Heparin-induced thrombocytopenia. Rev. Bras. Hematol. Hemoter. [online]. 2001, vol.23, n.2, pp.93-99. ISSN 1806-0870.  https://doi.org/10.1590/S1516-84842001000200005.

The aim of this paper is to review current information about the clinical manifestations, diagnosis and management of heparin-induced thrombocytopenia. This was achieved by a bibliographic review using Public Medline and consulting Hematology textbooks. From this study we concluded that heparin-induced thrombocytopenia is a common complication of patients exposed to heparin therapy regardless of underlying conditions. Potentially fatal thrombotic complications have been reported. Therefore, if heparin-induced thrombocytopenia is suspected, an adequate approach including early heparin discontinuation is mandatory. Alternative products for heparin include hirudin and danaparoid sodium. Low-molecular-weight heparin is contraindicated.

Keywords : Thrombocytopenia; heparin; clinical manifestations; therapy; hirudin; danaparoid sodium.

        · abstract in Portuguese     · text in Portuguese     · Portuguese ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License